[Show abstract][Hide abstract] ABSTRACT: As statins have the anti-atherosclerotic pleiotropic effects, we retrospectively examined the effects of statins on restenosis after percutaneous coronary intervention (PCI).
We reviewed consecutive 341 patients who underwent successful PCI and follow-up angiography six months after the procedure between January 2002 and December 2004. Statins were initiated in 207 patients (statin group), but not in the other 134 (control group). We compared the angiographic findings, low-density lipoprotein cholesterol (LDL-C) and C-reactive protein (CRP) between the two groups.
LDL-C level in statin group was significantly higher than those in control group at baseline (116.0 +/- 35.8 vs 103.1 +/- 24.5 mg/dL, p < 0.01); however, the values were inverted between the two groups at follow-up (99.9 +/- 29.5 vs 107.6 +/- 26.0 mg/dL, p = 0.015). CRP levels were comparable between these two groups. Statin group showed significantly lower angiographic restenosis (defined as > or = 50% stenosis at the target site) rate (35.3 vs 46.3%, p = 0.042) and target lesion revascularization (TLR) rate (14.5 vs 23.9%, p = 0.018) than control group. Multivariate analysis indicated that the prescription of statin, but not LDL-C level at follow-up and % reduction of LDL-C during the follow-up period, predict the restenosis prevention.
Statins can decrease restenosis and TLR rate after PCI, independent of lipid-lowering effect and CRP level in this study.
[Show abstract][Hide abstract] ABSTRACT: We here report a case of 71-year-old man with acute extensive anterior myocardial infarction, who was complicated with ventricular tachycardia (VT) even after successful percutaneous coronary intervention. As intravenous administration of nifekalant terminated VT, we started oral administration of amiodarone (day 1). We gave 400 mg of amiodarone a day for the first week and 200 mg a day from the second week. The patient was stable with normoxia by day 20, in spite of pulmonary congestion-like infiltrates on chest X-ray. On day 21, he was complicated with acute respiratory distress syndrome. Immediate discontinuance of amiodarone and high-dose pulse glucocorticoid therapy with intubation slightly improved the infiltrations on chest X-ray. However, glucocorticoid therapy induced hyperglycemia with an increase in plasma osmolality, complicated with hypoalbuminemia, and gastrointestinal bleeding. Despite treatment with a large amount of saline, high-doses of catecholamines, and blood transfusion, the patient died on day 28. It is sometimes difficult to diagnose congestive heart failure or amiodarone-induced pulmonary infiltrates in patients with severe left ventricular dysfunction.
No preview · Article · Mar 2006 · Fukuoka igaku zasshi = Hukuoka acta medica